Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 63, NWS Des Moines, IA

May 12, 2011Wright County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 12, 2011, 10:12 PM CDT for Wright County, Iowa. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2011, 10:12 PM CDT (03:12 UTC)
Expired
May 12, 2011, 11:00 PM CDT
In force
48 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Wright County, IA

The radar

The Des Moines radar (KDMX), 112 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 10:28 PM CDTHAIL 1Clarion, IAQUARTER SIZE HAIL IN THE TOWN OF CLARION...

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WUUS53 KDMX 130312
SVRDMX
IAC197-130400-
/O.NEW.KDMX.SV.W.0063.110513T0312Z-110513T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1012 PM CDT THU MAY 12 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WRIGHT COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 1100 PM CDT

* AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR EAGLE GROVE...OR 18 MILES NORTHEAST OF FORT
  DODGE...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLARION...BELMOND...GOLDFIELD...CLARION AIRPORT AND LAKE CORNELIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

&&

LAT...LON 4282 9350 4279 9350 4257 9386 4261 9395
      4269 9398 4272 9397 4291 9372
TIME...MOT...LOC 0312Z 225DEG 20KT 4268 9388
WIND...HAIL <50MPH 1.00IN

$$

PODRAZIK
3 follow-up statements
164 
WWUS53 KDMX 130330
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1030 PM CDT THU MAY 12 2011

IAC197-130400-
/O.CON.KDMX.SV.W.0063.000000T0000Z-110513T0400Z/
WRIGHT IA-
1030 PM CDT THU MAY 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WRIGHT COUNTY UNTIL 1100 PM CDT...

AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR CLARION...OR 25 MILES NORTHEAST OF FORT
DODGE...MOVING NORTHEAST AT 25 MPH.

IN ADDITION...AT 1028 PM CDT...LAW ENFORCEMENT REPORTED QUARTER HAIL 
LOCATED IN CLARION WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  CLARION...BELMOND...CLARION AIRPORT AND LAKE CORNELIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4269 9383 4275 9392 4291 9372 4282 9350
      4279 9350 4268 9368
TIME...MOT...LOC 0329Z 225DEG 20KT 4275 9379
WIND...HAIL <50MPH 1.00IN

$$

PODRAZIK
699 
WWUS53 KDMX 130346
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1046 PM CDT THU MAY 12 2011

IAC197-130400-
/O.CON.KDMX.SV.W.0063.000000T0000Z-110513T0400Z/
WRIGHT IA-
1046 PM CDT THU MAY 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WRIGHT COUNTY UNTIL 1100 PM CDT...

AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR BELMOND...OR 30 MILES NORTHWEST OF IOWA
FALLS...MOVING NORTHEAST AT 35 MPH.

IN ADDITION...AT 1044 PM CDT...LAW ENFORCEMENT REPORTED PENNY SIZED 
HAIL IN BELMOND WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4273 9361 4285 9379 4291 9372 4282 9350
      4279 9350
TIME...MOT...LOC 0345Z 223DEG 29KT 4288 9361
WIND...HAIL <50MPH 1.00IN

$$

PODRAZIK
192 
WWUS53 KDMX 130355
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1055 PM CDT THU MAY 12 2011

IAC197-130405-
/O.EXP.KDMX.SV.W.0063.000000T0000Z-110513T0400Z/
WRIGHT IA-
1055 PM CDT THU MAY 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WRIGHT COUNTY
WILL EXPIRE AT 1100 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY MORNING. 

LAT...LON 4273 9361 4285 9379 4291 9372 4282 9350
      4279 9350
TIME...MOT...LOC 0355Z 223DEG 29KT 4294 9353

$$

PODRAZIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:50 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, May 12, 6:50 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT THU MAY 12 2011

.SHORT TERM /TONIGHT/...
COMPLICATED CONVECTIVE SCENARIO IS THE PRIMARY FORECAST FOCUS FOR
TONIGHT. CURRENTLY A DEEP STACKED CYCLONE IS DRIFTING SLOWLY ALONG
OR NEAR THE NEBRASKA/KANSAS BORDER...WITH SEVERAL SHORTWAVES ALOFT
AND NEAR SURFACE BOUNDARIES WHEELING AROUND THE SYSTEM AND ACROSS
OUR AREA FROM THE SOUTHWEST. AT THE SURFACE...ONE BOUNDARY HAS BEEN
STATIONARY ALL DAY AND SHARPENED ITS WIND AND TEMPERATURE GRADIENTS
AS IT STRETCHES ROUGHLY FROM SAC CITY TO CHARLES CITY. TO THE
NORTHWEST OF THIS BOUNDARY WINDS ARE BREEZY FROM THE NORTHWEST WITH
LOW STRATUS CLOUDS...AND TO THE SOUTHEAST WINDS ARE ROUGHLY SOUTH TO
SOUTHWEST AND LIGHTER WITH PERSISTENT CUMULUS DEVELOPMENT.

INITIALLY THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE
AFOREMENTIONED STATIONARY SURFACE BOUNDARY...WHERE DIURNAL HEATING
HAS CREATED A LARGE POOL OF HIGH LOW LEVEL INSTABILITY AND
CONVERGENCE CONDUCIVE TO A LANDSPOUT EVENT...AND OUR AWARENESS FOR
NON SUPERCELLULAR TORNADOES IS HEIGHTENED IN THAT AREA UNTIL SUNSET.
OTHERWISE...A SHORTWAVE AND SECOND SURFACE BOUNDARY APPROACHING FROM
SOUTHEASTERN NEBRASKA/NORTHEASTERN KANSAS WILL SPREAD THUNDERSTORMS
ACROSS THE CWA SOUTH OF THE NORTHERN STATIONARY BOUNDARY
TONIGHT...WITH SHOWERS POSSIBLE BEHIND THE NORTHERN BOUNDARY WHICH
WILL EVENTUALLY SWEEP SOUTHEASTWARD ACROSS THE AREA. HAVE GONE WITH
3-6 HOUR POP/WX GRIDS TO ACCOUNT FOR THESE CHANGES IN CONVECTIVE
EVOLUTION...OTHERWISE FEW CHANGES WERE MADE TO OTHER FORECAST FIELDS.

.LONG TERM /FRIDAY THROUGH THURSDAY/...
ANOTHER WAVE OF COLD ADVECTION BE DROPPING THROUGH IOWA ON FRIDAY
WHILE THE STATE IS SANDWICHED BETWEEN AN UPPER LOW OVER MISSOURI
AND ANOTHER OVER NORTHERN MINNESOTA. CHANCES FOR SHOWERS AND ISOLD
THUNDERSTORMS WILL GRADUALLY END FROM NW TO SOUTHEAST DURING THE DAY
WITH TEMPERATURES STEADY TO EVEN FALLING. THE TWO SYSTEMS WILL
ROTATE ON SATURDAY WITH THE SOUTHERN SYSTEM DROPPING INTO THE LOWER
OHIO VALLEY WHILE THE NORTHERN SYSTEM DEEPENS AS IT DROPS INTO THE
MID MISSOURI VALLEY. SATURDAY HAS THE POTENTIAL TO BE QUITE COOL
WITH STRATUS LINGER MUCH OF THE DAY. HIGHS IN THE 40S MAY OCCUR
HOWEVER TRENDED SLIGHTLY WARMER IN THE LOW TO MID 50S. SHOWERS
SHOULD BE ROTATING SOUTHEAST FROM NORTHEAST IOWA DURING THE DAY.
SHOWERS SHOULD BE PREVALENT SATURDAY NIGHT THEN ENDING FROM NORTH TO
SOUTH ON SUNDAY. CLEARING CONDITIONS ARE EXPECTED MONDAY WITH
CYCLONIC FLOW PERSISTING OVER IOWA THROUGH MUCH OF THE EXTENDED WITH
COOL AND DRY CONDITIONS IN PLACE. HIGH TEMPERATURES SHOULD BE MAINLY
IN THE 60S WITH MID MAY SUN HELPING WARM THE DRY AIR THOUGH READINGS
WILL COOL DOWN AT NIGHT.

&&

.AVIATION...13/00Z
CONVECTIVE TRENDS AND STRATUS APPROACHING FROM THE NORTH ARE THE
PRIMARY CONCERNS THIS PERIOD.  EXPECT SHOWERS AND THUNDERSTORMS TO
LINGER ALONG HIGHWAYS 20 AND 30 EARLY THIS EVENING...FOLLOWED BY
ADDITIONAL DEVELOPMENT INTO CENTRAL IA LATER.  THIS WILL BE
COINCIDENT WITH MVFR/IFR CIGS DROPPING SWD INTO IA.  STRATUS HAS
ALREADY REACHED KMCW AND SHOULD CONTINUE SLOW SWD MOVEMENT REACHING
OTHER SITES OVERNIGHT...KOTM TOWARD 10Z.  OUTSIDE OF HIGHER
CONFIDENCE AT KMCW...ONLY HAVE MVFR CONDITIONS GOING RATHER THAN
IFR.  MVFR CIGS ARE EXPECTED TO PERSIST THROUGH ENTIRE PERIOD...BUT
RISING THROUGH THE CATEGORY FRI.  THERE IS SOME POTENTIAL FOR
ADDITIONAL SHOWER DEVELOPMENT FRI...BUT CONFIDENCE IN TIMING AND
LOCATION IS NOT GREAT ENOUGH TO INCLUDE AS OF YET.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...LEE
LONG TERM...DONAVON
AVIATION...SMALL
Hazardous weather outlook, May 12, 2:21 PM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
221 PM CDT THU MAY 12 2011

IAZ027-028-038-039-049-050-061-062-074-075-084>086-095>097-131100-
BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-
MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
221 PM CDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING
AND TONIGHT. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL THE MAIN
THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE EARLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

IAZ025-026-033>037-044>048-057>060-070>073-081>083-092>094-131100-
WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-
GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-
WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-
221 PM CDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND PERSIST INTO EARLY TONIGHT. SOME STORMS COULD BE
SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
ALL POSSIBLE. THERE IS ALSO A CHANCE OF LOCALLY HEAVY
RAINFALL...WHICH COULD LEAD TO LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE EARLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

IAZ004>007-015>017-023-024-131100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-
221 PM CDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE THIS
AFTERNOON INTO EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LEE

In the hours before

Special weather statement, May 12, 8:05 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
805 PM CDT THU MAY 12 2011

IAZ023-033>036-044>046-057-058-130415-
POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-
AUDUBON-GUTHRIE-
INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON...
AUDUBON...GUTHRIE CENTER
805 PM CDT THU MAY 12 2011

...SCATTERED THUNDERSTORMS WITH SMALL HAIL POSSIBLE...

A FEW THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS WEST CENTRAL
IOWA THIS EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DIME
TO NICKEL SIZE HAIL...AND DANGEROUS LIGHTNING.

JB
Local storm report, May 12, 8:32 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
832 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     HAIL             ENE DOW CITY            41.93N 95.49W
05/12/2011  E1.00 INCH       CRAWFORD           IA   TRAINED SPOTTER

            MOSTLY NICKELS...WITH A FEW QUARTER SIZE HAILSTONES

0827 PM     HAIL             W DOW CITY              41.93N 95.50W
05/12/2011  E1.00 INCH       CRAWFORD           IA   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAILSTONES....

&&

JB
Local storm report, May 12, 9:04 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
904 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             SCRANTON                42.02N 94.55W
05/12/2011  E1.00 INCH       GREENE             IA   PUBLIC

            CASEYS CARRY OUT PIZZA REPORTED QUARTER SIZE HAIL ON WEST
            SIDE OF SCRANTON...TIME ESTIMATED FROM RADAR

0849 PM     HAIL             4 W DENISON             42.02N 95.43W
05/12/2011  E0.75 INCH       CRAWFORD           IA   LAW ENFORCEMENT

            DIME TO PENNY SIZE HAIL WEST OF DENISON...RELAYED BY LAW
            ENFORCEMENT...

0849 PM     HAIL             3 E LAKE CITY           42.27N 94.67W
05/12/2011  E1.00 INCH       CALHOUN            IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER SIZE HAIL WEST OF LAKE
            CITY ON HWY 175...

&&

JB
Local storm report, May 12, 9:25 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
925 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HAIL             3 N CHURDAN             42.19N 94.48W
05/12/2011  E0.88 INCH       GREENE             IA   TRAINED SPOTTER

&&

AW
Local storm report, May 12, 9:42 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
942 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     HAIL             HUMBOLDT                42.72N 94.22W
05/12/2011  E0.88 INCH       HUMBOLDT           IA   LAW ENFORCEMENT

            LAW ENFORCEMENT RELAYED PEA TO NICKEL SIZE HAIL....

&&

JB
Local storm report, May 12, 9:52 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
952 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     HAIL             4 S RALSTON             41.98N 94.65W
05/12/2011  E0.88 INCH       CARROLL            IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS PROLONGED PEA SIZED HAIL WITH A
            BRIEF SPELL OF NICKEL SIZED HAIL.

0844 PM     HAIL             4 S RALSTON             41.98N 94.65W
05/12/2011  E0.88 INCH       CARROLL            IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED NICKEL SIZED HAIL.

0906 PM     HAIL             4 ENE LAKE CITY         42.29N 94.65W
05/12/2011  E0.75 INCH       CALHOUN            IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PENNY SIZED HAIL.

0933 PM     HAIL             2 ENE CHURDAN           42.17N 94.44W
05/12/2011  E0.88 INCH       GREENE             IA   PUBLIC

            PUBLIC REPORTED BRIEF SPELL OF NICKEL SIZED HAIL DURING A
            PROLONGED PERIOD OF SMALLER HAIL.

0935 PM     HAIL             2 ENE CHURDAN           42.16N 94.44W
05/12/2011  E0.88 INCH       GREENE             IA   PUBLIC

            PUBLIC REPORTED PEA TO NICKEL SIZED HAIL FELL FOR ABOUT
            FIVE MINUTES.

&&

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:08 PM CDTSevere Thunderstorm WarningDMXSac37 min
May 12, 8:01 PM CDTSevere Thunderstorm WarningDMXCrawford44 min
May 12, 8:21 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene39 min
May 12, 8:39 PM CDTSevere Thunderstorm WarningDMXCalhoun51 min
May 12, 9:06 PM CDTSevere Thunderstorm WarningDMXCalhoun, Greene39 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.